cll related itching solutions - CLL Support Assoc...

CLL Support Association
12,999 members20,212 posts

cll related itching solutions

My doctors are convined that the itching that has started is cll related. I can either tackle the symptoms or agree for treatment to the cll which I want to avoid as long as possible. I was advised to take various histomyme tablets but reacted against Claratyn, I am trying piriteze now. I have also been given various creams but they help only for a brief time. The itching is spreading all over my body and drives me mad.

Has anyone a remedy they are following or a cream that works particularly well?

11 Replies
oldestnewest

I know the feeling. Sorry to say I continue to have cll itch/rash after 11 months on ibrutinib. However these products help manage the itch/rash.

Prescription only:

Augmented Betamethasone Dipropionate Ointment

This works well managing bug bite infections and cll itch. Heals quickly.

Over the counter:

tecnu-Rash Relief - spray relieves bug bites & itch. Works for me.

Unfortunately we all respond differently to medication. This works for me but be sure to consult with dr. before using.

best wishes-bill

3 likes
Reply

Hi Bill,

I too am struggling with a very itchy rash, after nearly 10 months on Ibrutinib. I may try and ask for the products that work for you, as it is driving me mad and sometimes keeps me awake at night.

My rash started soon after I started taking Co-Trimoxazole (as a prophylactic against a lung infection). My haematologist told me to stop the Co-Trim as that might have been causing the rash. When I stopped it, the rash improved a lot but didn't entirely go away. Are you on any prophylactics with the Ibrutinib, that might have triggered the rash or be making it worse?

kolite,I'm sorry you have a problem with itching too, even though I don't think you're on Ibrutinib. Thanks for bringing up this issue. I hope we can all find some answers...

Best wishes,

Paula

3 likes
Reply

I don’t know if this is of any relevance as my rash started pre Ibrutinib but mine has been itchier recently and my lovely GP prescribed Elocon ointment. So far so good.

Colette x

2 likes
Reply

Hi Paula-

Sorry you got the itch!

I’m not on any prophylactics for IB.

My cll specialist thinks the rash is from IB-not for certain but thats her hunch.

I should also mention my skin can’t take an itch the way it used to so it’s important for me to use the anti itch stuff asap to eliminate the opening the itchy area thus avoiding an 8 week healing period.

Good luck, hope you find what you need.-bill

2 likes
Reply

Had my forearms looking like Shrek and itching like mad. My dr stopped my meds for two days to put me on benedryl then back on ibrutinib. Worked well and it did not come back. Wish you luck in finding a solution!

Mike...

1 like
Reply

Hi, is the itching all day, or only at night? I have itching which usually only bothers me at night. A dermatologist gave me a lotion like calamine which I put on the spots before bed, and something called Cicaderm for the morning (supposed to promote skin healing with vitamin e). This is only slightly effective and I usually still wake up itching. Then I often use oatmeal gel which I have made myself, and saved in the fridge. I make the gel by cooking organic oatmeal with extra water (no salt or anything else). I collect the gel which may even boil out of the pot and eat the oats for breakfast.

Not the calamine nor the oatmeal gel takes the itch away 100%, but they usually reduce it sufficiently. Since my itch is mainly at night, I am managing like this.

One interesting thing about my itch, I noticed that it completely went away during the 2 weeks I had the flu this winter. That was one compensation for having the flu!

Stay calm and don't scratch! Can I put that on a t-shirt or coffee mug?

1 like
Reply

Hello, all :)

I'm not in treatment, but intermittent rash has been happening since just before diagnosis. My dermatologist prescribed triamcinolone acetonide cream, 0.1% for me. It's the only thing that's worked, and I've tried probably 10 or 12 other remedies. It works best applied right after a bath or shower, but won't work if you put lotion or powder on your skin before the cream--has to be cream, alone on the affected area.

Good luck--the itching can really be gnarly!

Reply

I have had itching at times, both before and after being diagnosed with CLL.

I remember being prescribed Elocon. After a recent flare up I am back on

Diprosalic. I don't think in my case, the itching has anything to do with CLL as even after 10 years my CLL is indolent with ALCs in the low 30s. I think it is more to do with periods of nervous tension and high stress

1 like
Reply

I have had a rash on my legs, arms and torso (mostly small light red dots connected in a web pattern –most days no itch or discomfort) since 2006 before my CLL diagnosis in 2008.

Each of the 4 times I was treated for my CLL it got visibly worse, but Ibrutinib made it much worse- angry red & itchy.

When I paused Ibrutinib my skin was back to normal (my own normal light red dots) in 2 weeks, and restarting Ibrutinib after 4 weeks made it angry red quickly.

Over the years I've had many biopsies; dermatologists and pathologists postulated Psoriasis, Eczema, drug reactions, and more recently CTCL or Mycosis Fungoides.

The common result from expert pathologists that ran flow cytometry on the biopsy, was finding many T-cells and CLL cells in a specific layer of my skin. But the puzzle is why they are there.

My most successful treatment was Photo therapy (lightbox treatment with UVB rays 3X per week- similar to a stand up tanning bed, but with medical precision on light frequency and duration).

In winter - dry cold weather, if it becomes itchy and bothersome, I use Triamcinolone Acetonide (prescription steroid cream) for 2-3 days then switch to a good moisturizer like CeraVe until the rash is well controlled.

The most recent diagnosis by a research pathologist eliminated CTCL and its cousins, but attributed it to T-cell Dyscrasia.

ncbi.nlm.nih.gov/pubmed/176...

_____________________________________________________

Our archives has 502 posts & replies that mention skin issues and CLL:

healthunlocked.com/search/s...

The NIH has several papers suggesting that CLL itself leads to skin issues, as noted here:

ncbi.nlm.nih.gov/pubmed/174...

SNIP: "Cutaneous lesions occur in up to 25% of patients with chronic lymphocytic leukemia (CLL). These can be caused by either cutaneous seeding by leukemic cells (leukemia cutis, LC) and other malignant diseases or nonmalignant disorders. Skin infiltration with B-lymphocyte CLL manifests as solitary, grouped, or generalized papules, plaques, nodules, or large tumors.....The most common secondary cutaneous changes seen in CLL are those of infectious or hemorrhagic origin. Other secondary lesions present as vasculitis, purpura, generalized pruritus, exfoliative erythroderma, and paraneoplastic pemphigus. An exaggerated reaction to an insect bite and insect bite-like reactions have been also observed".

My own experience is that skin rashes and irritation started a year before I was diagnosed in 2008, and any time I got treatment for my CLL, it got worse. But Ibrutinib/Imbruvica really ramped it up to painful levels.

So perhaps my skin doesn't like CLL but Imbruvica really pisses it off.

I suggest you have a good cancer oriented dermatologist do a full body inspection of your skin every 6 months (we get skin cancer at 5x to 8x more often than non-CLL people- and the only way to detect it early is get an expert examination) and helping your treat your sores will be part of that care.

Purpura en.wikipedia.org/wiki/Purpura

Purpura is a condition of red or purple discolored spots on the skin that do not blanch on applying pressure. The spots are caused by bleeding underneath the skin usually secondary to vasculitis or dietary deficiency of vitamin C (scurvy).[1] They measure 0.3–1 cm (3–10 mm), whereas Petechiae measure less than 3 mm, and ecchymoses greater than 1 cm.

Len

1 like
Reply

Hello, I have found that benydrl spray works very well.

Good luck

Reply

You may want to have your IGE checked. Mine was 1300 but after I started treatment it eventually was brought down to 100. My itching decreased accordingly I believe.

I am on Imbruvica plus Venetoclax clinical trial. It it called the Captivat trial.

A very strong anti-inflammatory steroid cream called Flucinonide

also helped a lot. I know I used a little at a time since it is supposed to play in your skin eventually.

Trying to keep my skin cool with very light clothes and cool temperatures helped.

I have a fan under my desk at work.

Be well,

Hoffy

Reply

You may also like...